Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Taken Thyroxine for abnormal TSH level. Reason for elevated TSH level despite medication?

User rating for this question
Very Good
Answered by

Rheumatologist
Practicing since : 2008
Answered : 2356 Questions
Question
MY TSH LEVEL WAS 18.55 AND NORMAL T3 AND T4 IN JANUARY AND VISITED THYROID DOCTORY AS HE GAVE ME 2 PILL EACH 25MG FOR THYROXINE WHICH I EAT DAILY IN THE MORNING EMPTY STOMACH AND I TESTED IT AGAIN IN APRIL AND TSH , T3 AND T4 ALL CAME NORMAL , BUT NOW AGAIN I TESTED TODAY AND TSH WAS 10.85 AND T3 AND T4 AGAIN NORMAL .IM SURPRISE THAT IM HAVING THYROXINE PILL AND THEN ALSO ELEVATED TSH LEVEL AGAIN , IM AFRAID WHATS HAPPENING TO ME . PLS ADVISE
Posted Tue, 27 Aug 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Shruti Rijhwani 50 minutes later
Dear Sir,

Thanks for posting your query on XXXXXXX

Well looking into your problem , you are probably suffering from Hypothyroidism for which you are taking thyroxine .

Since it is an hormonal disorder the level fluctuates and there is a constant need for adjusting the dose accordingly .Plus there is a need to rule out secondary causes of hypothyroidism . Since you are young with age of 26 years so anti TPO antibodies need to be done to rule put autoimmune thyroiditis.

I advise you to consult an endocrinologist and get yourself evaluated . Plus free T3 ,T4 and TSH should be done to interpret the results rather than total values.

Hope it suffices.

Wish you good health.

Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: Taken Thyroxine for abnormal TSH level. Reason for elevated TSH level despite medication? 1 hour later
Thanks for your reply Dr
I have consulted my family Dr , I also have total cholestrol increase which is 230 and elevated LDL 156.2 , VLDL 37.8,TRIGLYCERIDES 189 .ALL these are elevated little bit , is this secondary cause for elevated TSH ? , I think my family Dr is indicating me this elevated cholestrol reason for elevated TSH and has advised me cholestrol pill for 5mg daily . So elevated cholestrol related with elevated TSH or not??
Hello Dr, One more thing i want to clear out from you and that is about dengue . I have heard if dengue happen second time then more chances are severe dengue hemorrhagic fever But some websites on net says it provides cross immunity to other 3 serotype for 6-8 months and some days it provides cross immunity to other 3 serotypes for 2-3 years , what is the truth ? , even one Dr told chances for second dengue infection are very rare to the person . whats the truth and have you seen person with dengue secondary infections ??
 
 
Answered by Dr. Shruti Rijhwani 11 hours later
Dear madam,

Thanks for reverting back.

Well Hypothyroidism is a cause of deranged lipid profile and can lead to elevated cholesterol and triglycerides . So its the other way round . Your thyroid problem is leading to this problem.

Regarding dengue fever , generally people do not get infection second time but if unfortunately they get the infection it does have a chance to be more severe one and probability of dengue haemorrhagic fever increases. But that should not be a cause of worry to you at present .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: Taken Thyroxine for abnormal TSH level. Reason for elevated TSH level despite medication? 7 hours later
Thanks for your useful information
One last thing i want to ask is my TLC count in blood report were 4300 (normal range is 4000 to 10,000) , so they are almost on border line though in normal range .But is that means low immunity in body? , Or can i increase these count my taking some diet ?
 
 
Answered by Dr. Shruti Rijhwani 21 hours later
Dear Madam,

Your counts are absolutely normal as they are lying well within range . These just indicate that there is no infection in the body . There is no need to increase these counts and they are not the indicator of immunity.

Take care.

Dr. Shruti

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor